MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX20008UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents (ronyx20015ux) and (ronyx20008ux) to treat a moderately tortuous and non- calcified lesion located in the mid/distal ramus exhibiting 70% stenosis.There were no abnormalities in relation to the anatomy.There was no damage noted to packaging.There were no issues noted when removing devices from the hoop.The devices were inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.There was an initial 99% sub totaled lesion of the proximal ramus intermedius branch.A 2.25x15mm onyx was successfully deployed, a residual 70% stenosis was noted distal to the original stent.This lesion was pre-dilated with a semi compliant balloon, the 2.0x15mm onyx was then attempted to pass through the previously deployed stent without success, a stent strut was noted to be lifted upon removing the stent.A non-medtronic extension catheter was introduced to give more support.Then the 2.0x8mm onyx was attempted to pass through the previously deployed stent without success and again a stent strut was noted to be lifted upon removal of the stent/delivery system.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned on the balloon between the marker bands but was not meeting specification due to deformation at the distal end.Deformation was evident to the 1st distal stent wraps with struts raised.Deformation was evident to the distal tip.The 0.015 inch mandrel would not load through the guidewire lumen due to hardened blood in the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7904808
Report Number9612164-2018-02511
Device Sequence Number1683088
Product Code NIQ
UDI-Device Identifier00643169556621
UDI-Public00643169556621
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model NumberRONYX20008UX
Device Lot Number0008933671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR